Acta Applicandae Mathematica

, Volume 86, Issue 3, pp 309–327 | Cite as

Some Closed-Form Evaluations of Multiple Hypergeometric and q-Hypergeometric Series

  • Shy-Der LinEmail author
  • H. M. Srivastava


The main object of the present paper is to show how some fairly general analytical tools and techniques can be applied with a view to deriving summation, transformation and reduction formulas for multiple hypergeometric and multiple basic (or q-) hypergeometric series. By making use of some reduction formulas for multivariable hypergeometric functions, the authors investigate several closed-form evaluations of various families of multiple hypergeometric and q-hypergeometric series. Relevant connections of the results presented in this paper with those obtained in earlier works are also considered. A number of multiple q-series identities, which are developed in this paper, are observed to be potentially useful in the related problems involving closed-form evaluations of multivariable q-hypergeometric functions.


multiple hypergeometric and q-hypergeometric series summation formulas reduction formulas Gamma function Pfaff–Saalschütz theorem Gauss summation theorem Srivastava–Daoust multivariable hypergeometric function Appell and Lauricella series Kummer’s theorem linear transformations contiguous-function analogues Eulerian Beta-function integrals 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Appell, P. and Kampé de Fériet, J.: Fonctions hypergéométriques et hypersphériques; Polynômes d’Hermite, Gauthier-Villars, Paris, 1926. Google Scholar
  2. 2.
    Bhagchandani, L. K.: On some special hypergeometric sums, J. Indian Math. Soc. (N.S.) 34 (1970), 49–52. Google Scholar
  3. 3.
    Carlitz, L.: A multiple sum, Rev. Mat. Hisp.-Amer. (Ser. 4) 22 (1962), 167–170. Google Scholar
  4. 4.
    Choi, J., Harsh, H. and Rathie, A. K.: Some summation formulas for the Appell’s function F1, East Asian Math. J. 17 (2001), 233–237. Google Scholar
  5. 5.
    Lavoie, J.-L. and Trottier, G.: On the sum of certain Appell series, Ga \(\d{n}\) ita 20(1) (1969), 43–46. Google Scholar
  6. 6.
    Panda, R.: Some multiple series transformations, Jñānābha Sect. A 4 (1974), 165–168. Google Scholar
  7. 7.
    Panda, R.: The reducible cases of certain hypergeometric functions of several variables, Nederl. Akad. Wetensch. Indag. Math. 39 (1977), 469–476. Google Scholar
  8. 8.
    Prudnikov, A. P., Brychkov, Yu. A. and Marichev, O. I.: Integrals and Series (Supplementary Chapters), Nauka, Moscow, 1986 (Russian); English translation: Integrals and Series, Vol. II: Special Functions, 2nd edn, Gordon and Breach Science Publishers, New York, 1988. Google Scholar
  9. 9.
    Singh, O. V. and Bhatt, R. C.: On the sum of Lauricella’s multiple hypergeometric function, Math. Ed. (Siwan) 24 (1990), 82–86. Google Scholar
  10. 10.
    Slater, L. J.: Generalized Hypergeometric Functions, Cambridge University Press, Cambridge, 1966. Google Scholar
  11. 11.
    Spiegel, M. R.: Some interesting special cases of the hypergeometric series, Amer. Math. Monthly 69 (1962), 894–896. Google Scholar
  12. 12.
    Srivastava, H. M.: Hypergeometric functions of three variables, Ga \(\d{n}\) ita 15 (1964), 97–108. Google Scholar
  13. 13.
    Srivastava, H. M.: Some transformations and reduction formulas for multiple q-hypergeometric series, Ann. Mat. Pura Appl. (Ser. 4) 144 (1986), 49–56. Google Scholar
  14. 14.
    Srivastava, H. M. and Jain, V. K.: q-Series identities and reducibility of basic double hypergeometric functions, Canad. J. Math. 38 (1986), 215–231. Google Scholar
  15. 15.
    Srivastava, H. M. and Karlsson, P. W.: Multiple Gaussian Hypergeometric Series, Wiley, New York, 1985. Google Scholar

Copyright information

© Springer 2005

Authors and Affiliations

  1. 1.Department of Applied MathematicsChung Yuan Christian UniversityChung-LiTaiwan, Republic of China
  2. 2.Department of Mathematics and StatisticsUniversity of VictoriaVictoriaCanada

Personalised recommendations